Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 202, NWS State College, PA

August 14, 2012Juniata County, Perry County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 14, 2012, 9:01 PM EDT for Juniata County, Perry County, Pennsylvania. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2012, 9:01 PM EDT (01:01 UTC)
Expired
Aug 14, 2012, 10:00 PM EDT
In force
59 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Juniata County, PA, Perry County, PA

The radar

The State College radar (KCCX), 85 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 9:15 PM EDTTSTM WND DMGMifflintown, PATREE ON HOUSE IN MIFFLINTOWN AND NUMEROUS TREES DOWN IN AREA SURROUNDING MIFFLINTOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 833 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
833 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1690 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

671 
WUUS51 KCTP 150101
SVRCTP
PAC067-099-150200-
/O.NEW.KCTP.SV.W.0202.120815T0101Z-120815T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
901 PM EDT TUE AUG 14 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 1000 PM EDT

* AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  TWO SEVERE THUNDERSTORMS OVER CENTRAL AND NORTHEASTERN JUNIATA
  COUNTY. BOTH STORMS ARE MOVING EAST AT 20 MPH. THIS STORM IS
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. 

  DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN BOTH 
  STORMS. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL
  DEVELOP OUT OF EITHER STORM. 

* LOCATIONS IN THE WARNING INCLUDE...
  ICKESBURG...
  MCALISTERVILLE...
  NEW BLOOMFIELD...
  NEWPORT...
  MONTGOMERY FERRY AND DUNCANNON...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
322/22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY 
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM ON 
THE LOWEST FLOOR.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL 
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4044 7751 4052 7755 4069 7723 4068 7715
      4069 7710 4068 7704 4064 7700 4065 7695
      4064 7694 4059 7696 4057 7699 4052 7699
      4047 7695 4042 7701 4040 7702
TIME...MOT...LOC 0059Z 257DEG 17KT 4051 7745

$$

FORECASTER: DANGELO
2 follow-up statements
809 
WWUS51 KCTP 150135
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
935 PM EDT TUE AUG 14 2012

PAC067-099-150200-
/O.CON.KCTP.SV.W.0202.000000T0000Z-120815T0200Z/
JUNIATA PA-PERRY PA-
935 PM EDT TUE AUG 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR PERRY AND JUNIATA COUNTIES...

AT 928 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF SEVERE THUNDERSTORM CAPABLE OF PRODUCING 
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE 
STORMS WERE LOCATED NEAR THOMPSONTOWN AND NEWPORT...MOVING EAST AT 
20 MPH.

LOCATIONS INCLUDED THE WARNING INCLUDE...

  NEW BLOOMFIELD...NEWPORT...DUNCANNON...MONTGOMERY FERRY...AMITY
  HALL...THOMPSONTOWN...MILLERSTOWN AND LIVERPOOL.

THESE STORMS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 
11/15...ROUTE 322/22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THESE STORMS. WHILE 
NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING 
WINDS...DESTRUCTIVE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE 
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4043 7743 4068 7715 4069 7710 4068 7710
      4068 7704 4064 7700 4065 7696 4064 7694
      4059 7696 4057 7699 4052 7699 4047 7695
      4042 7701 4040 7702
TIME...MOT...LOC 0133Z 257DEG 17KT 4055 7724

$$

FORECASTER: DANGELO
831 
WWUS51 KCTP 150151
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
951 PM EDT TUE AUG 14 2012

PAC067-150200-
/O.CAN.KCTP.SV.W.0202.000000T0000Z-120815T0200Z/
JUNIATA PA-
951 PM EDT TUE AUG 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR JUNIATA COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED FOR JUNIATA COUNTY.

LAT...LON 4042 7724 4061 7703 4061 7700 4063 7697
      4062 7695 4059 7696 4057 7699 4053 7699
      4047 7695 4042 7701 4040 7702
TIME...MOT...LOC 0150Z 270DEG 18KT 4049 7702

$$

PAC099-150200-
/O.CON.KCTP.SV.W.0202.000000T0000Z-120815T0200Z/
PERRY PA-
951 PM EDT TUE AUG 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR PERRY COUNTY...

AT 947 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS MOVING EAST AT 20 MPH.

LOCATIONS INCLUDED THE WARNING INCLUDE...

  AMITY HALL...MONTGOMERY FERRY AND LIVERPOOL.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15 FROM SOUTH
OF MONTGOMERY FERRY TO NORTH OF LIVERPOOL...ROUTE 322/22 FROM NEAR
NEWPORT TO NORTH OF DUNCANNON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4042 7724 4061 7703 4061 7700 4063 7697
      4062 7695 4059 7696 4057 7699 4053 7699
      4047 7695 4042 7701 4040 7702
TIME...MOT...LOC 0150Z 270DEG 18KT 4049 7702

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 7:48 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Aug 14, 7:48 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
748 PM EDT TUE AUG 14 2012

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL PUSH ACROSS WESTERN PENNSYLVANIA LATE
TODAY AND TONIGHT...THEN MOVE THROUGH THE EASTERN PART OF THE STATE
ON WEDNESDAY. COLDER AIR ALOFT WILL MOVE ACROSS THE REGION WEDNESDAY
HELPING TO CREATE A FEW AFTERNOON SHOWERS AND THUNDERSTORMS...MAINLY
ACROSS THE EASTERN HALF OF THE STATE. FAIR WEATHER WILL RETURN FOR
THURSDAY AS AN AREA OF HIGH PRESSURE DRIFTS OVERHEAD. ANOTHER...
STRONGER COLD FRONT WILL PUSH THROUGH THE STATE ON FRIDAY. AN
ANOMALOUS UPPER LEVEL TROUGH WILL LIKELY BE OVER THE NORTHEAST CONUS
THIS WEEKEND...ACCOMPANIED BY DRIER AND COOL CONDITIONS.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SURFACE COLD FRONT CONTINUES TO SLIDE SLOWLY TO THE EAST FROM
CENTRAL OHIO ATTM...WITH A WEAK 1011MB MESO LOW ALONG IT NEAR KCMH.

VISIBLE SAT LOOP SHOWS THAT PRACTICALLY ALL OF THE EARLIER...THICKER
CLOUD COVER HAS DISSOLVED ACROSS THE LOWER SUSQ VALLEY...WHILE THE
CONVECTIVE TEMP HAS BEEN REACHED OVER THE PAST 60-90 MINUTES IN MOST
OTHER LOCATIONS WITH A FEW/ISOLATED STRONG TSRA SPRINGING UP ACROSS
THE SCENT AND WESTERN MTNS OF THE THE STATE.

HOURLY MESO ANALYSIS OF MIXED-LAYER CAPE SHOWS A WELL-DEFINED AXIS
OF INSTABILITY FORMING FROM NEAR KHGR TO KIPT...WHERE SKIES HAVE
BECOME ESSENTIALLY SCT WITH SFC DEWPOINTS IN THE MID/UPR 60S AND
RELATIVELY JUICY PWATS OF 1.50-1.75 INCH. MIXED LAYER CAPES ARE
1000-1500 J/KG IN THIS RIBBON.

THE SECOND AREA OF LARGE SCALE CONVERGENCE...BUT SOMEWHAT LESSER
CAPE VALUES..WILL SUPPORT SHRA/TSRA DEVELOPMENT CLOSER TO THE
APPROACHING COLD FRONT ACROSS THE WRN MTNS OVER THE NEXT FEW HOURS.

HRRR MODEL SHOWS THE ISOLATED TO SCT TSRA IN THESE AREAS CONGEALING
INTO ONE OR MORE BKN LINES OF STRONG TO POTENTIALLY SVR TSRA ACROSS
THE CENTRAL ZONES AND SUSQ VALLEY EARLY THIS EVENING.

AS THE CFRONT SLOWS ITS EAST PROGRESS OVERNIGHT...AND A FEW WEAK
SHORTWAVES RIPPLE NEWD OVERHEAD SOME TRAINING OF THE CONVECTION WILL
LIKELY OCCUR AND PRODUCE LOCALLY HEAVY RAIN OF 1-2 INCHES ACROSS THE
EASTERN THIRD OF THE CWA.

ELSEWHERE ACROSS CENTRAL AND WESTERN PENN...BASIN AVG QPF WILL BE
SEVERAL TENTHS OF AN INCH...TO LOCALLY 0.75-1.00.

TEMPS WILL COOL INTO THE MID/UPR 50S FOR LOWS ACROSS THE LAURELS AND
NW MTNS...JUST IN THE WAKE OF THE CFRONT...WHILE CENTRAL AND ERN
SECTIONS OF THE STATE SEE MIN TEMPS BETWEEN 60-65F.

ANY PARTIAL CLEARING TONIGHT WILL COMBINE WITH THE LIGHT WIND TO
PRODUCE AREAS OF 1/2-1SM FOG AFTER MIDNIGHT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE INITIAL SFC COLD FRONT WILL EDGE ITS WAY TO ERN PENN DURING THE
MIDDAY HOURS WEDNESDAY...WHILE A SECONDARY/DEEPER PUSH OF COOLER AIR
WILL MOVE TWD THE SUSQ DURING THE LATE AFTERNOON.

WILL LIMIT THE HIGHEST POPS TO 40-50 PERCENT WEDNESDAY ACROSS THE
EAST...AND BROAD-BRUSH APPROX 30 PERCENT POPS ELSEWHERE AS A THERMAL
TROUGH AT 700 MB APPROACHES FROM THE WEST LATER IN THE AFTERNOON.

THE RELATIVE POTENT UPPER SHORTWAVE PASSING ACROSS THE AREA DURING
TIME OF MAX HEATING WILL LIKELY PRODUCE SCT PM TSRA...ESPECIALLY
ACROSS CENTRAL AND EASTERN PA...WHERE MARGINAL LOW LVL MOISTURE IS
PROGGED TO REMAIN.

CLOUD COVER WILL AVERAGE 60-70 PERCENT IN MOST AREAS...THOUGH
PERIODS OF MORE OVC SKIES COULD OCCUR ACROSS THE WRN MTNS FROM
OROGRAPHIC LIFT VIA THE 5-8 KTS WNW FLOW.

MAX TEMPS WILL BE QUITE SIMILAR TO TUESDAY/S...IN THE LOWER TO MID
70S ACROSS THE HIGHER TERRAIN OF THE NORTH AND WEST...AND LOWER TO
MID 80S IN THE SUSQ VALLEY AND SCENT PENN.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
ANY EVENING TSRA ACROSS THE EASTERN HALF OF THE STATE WILL
DIMINISH WED NITE...AS THE SHORTWAVE PASSES EAST OF PA AND A MUCH
DRIER AIR OVERSPREADS THE REGION. GEFS PWATS WITH THAT AIRMASS ARE
WELL BELOW NORMAL. HIGH PRES AND ASSOC DRY AIR MASS SHOULD PROVIDE
THE REGION WITH ABUNDANT SUNSHINE AND LGT WINDS ON THURSDAY. ENS
MEAN 8H TEMPS SUPPORT HIGHS FROM NR 80F OVER THE ALLEGHENY
HIGHLANDS TO THE M80S IN THE VALLEYS.

THE MED RANGE PROGS INDICATE A DEEPENING LOW OVER CENTRAL CANADA
WHICH PUSHES A COLD FRONT THROUGH THE GREAT LAKES AND INTO THE
STATE ON FRIDAY. HOWEVER...A WEST-EAST SFC RIDGE OVER THE SERN
STATES WILL LIKELY SLOW THE FRONT AND DRAG IT TO A CRAWL AS IT
GETS TO PA...LAYING OUT NE-SW. THE BEST MSTR STAYS TO THE SOUTH OF
THE MID-ATLANTIC REGION. GEFS PWATS AND CAPES INCREASE FRIDAY AS
THE NEXT TROUGH AND ACCOMPANYING FRONT PROPAGATE THROUGH. WITH THE
WEST TO NORTHWESTERLY FLOW...THERE SHOULD BE ENOUGH INSTABILITY
AND FRONTAL FORCING TO EXIST EVEN FAR AWAY FROM THE UPPER DYNAMICS
TO INCLUDE TS IN THE FCST. THE FRONT WILL SLOWLY CLEAR THE AREA
EARLY IN THE WEEKEND. LINGERING PRECIPITATION IS POSSIBLE EARLY ON
SATURDAY.  AN ANOMALOUS UPPER LVL TROUGH OVER THE NORTHEAST CONUS
SIGNALS SLIGHTLY BLW NORMAL TEMPS THIS WEEKEND WITH ECMWF ENS MEAN 8H
TEMPS POINTING TOWARD HIGHS MOSTLY IN THE 70S. BULK OF MED RANGE
GUIDANCE ALSO POINTS TOWARD DRY WX OVER THIS WEEKEND WITH SFC HIGH
PRES RIDGE PARKED OVR THE STATE. DEPENDING ON THE POSITION OF THAT
RIDGE...A WEAK JET WILL BE MOVING THROUGH THE REGION...WHICH
DEPENDING ON ITS POSITION COULD ALLOW FOR A PV ANOMALY TO KICK UP
A SCATTERED SHOWER OR ISOLATED THUNDERSTORM. AS SUCH...HAVE
INCLUDED CHANCE POPS FOR THAT PROBABILITY.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
SEVERAL MORE HOURS OF STORMS WITH HEAVY RAIN.

MAIN ISSUE OVERNIGHT WILL BE LOW CLDS AND FOG.

EXPECT THINGS TO IMPROVE BY LATE WED MORNING...
AS WINDS SHIFT MORE TO THE NW...AND THE UPPER LVL
TROUGH MOVES EAST OF THE AREA. WINDS WILL BE ON THE
LIGHT SIDE.

DECENT CONDITIONS SHOULD PRVAIL FROM LATE WED MORNING
INTO THU. PERHAPS SOME FOG FOR THU AM.

ANOTHER COLD FRONT WILL MOVE ACROSS ON FRIDAY...THEN
A LARGE UPPER LVL LOW WILL KEEP COLD AIR ALOFT INTO
THE WEEKEND. THE COLD AIR ALOFT COULD TRIGGER A SHOWER
NOW AND THEN.

OUTLOOK...

THU...A.M. FOG AND MVFR VSBYS EARLY...OTHERWISE VFR.

FRI...REDUCED CONDS LIKELY IN PERIODS OF SHOWERS/TSRA WITH A
STRONG COLD FRONT APPROACHING FROM THE WEST.

SAT AND SUN...MAINLY VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...LAMBERT
LONG TERM...FITZGERALD/CERU
AVIATION...MARTIN
Hazardous weather outlook, Aug 14, 6:33 AM EDT, 14 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
633 AM EDT TUE AUG 14 2012

PAZ006-011-012-017>019-025>028-034>037-041-042-045-046-049>053-
056>059-063>066-151045-
POTTER-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
633 AM EDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING IN ADVANCE
OF AN APPROACHING COLD FRONT. THERE IS A SLIGHT CHANCE THAT SOME
OF THESE STORMS COULD CONTAIN DAMAGING WIND GUSTS OR LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004-005-010-024-033-151045-
WARREN-MCKEAN-ELK-CAMBRIA-SOMERSET-
633 AM EDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 14, 8:21 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
821 PM EDT TUE AUG 14 2012

PAZ027-028-050-150045-
JUNIATA PA-MIFFLIN PA-SNYDER PA-
821 PM EDT TUE AUG 14 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL JUNIATA...
NORTHEASTERN MIFFLIN AND SOUTHWESTERN SNYDER COUNTIES...

AT 816 PM EDT...A STRONG THUNDERSTORM WAS NEAR LEWISTOWN...MOVING
NORTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT ALFARATA...BELLTOWN AND MCCLURE.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...ROUTE
322...ROUTE 322/22...ROUTE 522.

LAT...LON 4049 7751 4063 7765 4082 7734 4083 7725
      4067 7710

FORECASTER: MARTIN
Special weather statement, Aug 14, 8:25 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
825 PM EDT TUE AUG 14 2012

PAZ012-018-019-045-150100-
NORTHERN CENTRE PA-NORTHERN CLINTON PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-
825 PM EDT TUE AUG 14 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CENTRE AND SOUTHEASTERN
CLINTON COUNTIES...

AT 821 PM EDT...A STRONG THUNDERSTORM WAS NEAR HOWARD...MOVING
NORTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT BEECH CREEK...LAMAR...MILL HALL AND DUNNSTOWN.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 163 AND 183.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE
ROAD 120.

LAT...LON 4123 7737 4110 7724 4091 7764 4105 7778
      4127 7742

FORECASTER: MARTIN
Local storm report, Aug 14, 8:26 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
826 PM EDT TUE AUG 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             STATE COLLEGE           40.79N  77.86W
08/14/2012  M0.75 INCH       CENTRE             PA   PUBLIC

            PSU MET STUDENT REPORTED PENNY SIZE HAIL AT MARTIN
            STREET AND ON AARON DRIVE

&&

EVENT NUMBER CTP1200399

MACH
Local storm report, Aug 14, 8:28 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
828 PM EDT TUE AUG 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     HAIL             LEWISBERRY              40.14N  76.86W
08/14/2012  M0.70 INCH       YORK               PA   TRAINED SPOTTER

&&

EVENT NUMBER CTP1200400

MACH
Special weather statement, Aug 14, 8:29 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
829 PM EDT TUE AUG 14 2012

PAZ035-036-150100-
FRANKLIN PA-FULTON PA-
829 PM EDT TUE AUG 14 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL FULTON AND
WESTERN FRANKLIN COUNTIES...

AT 825 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
NEEDMORE TO CLAYLICK...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT MCCONNELLSBURG...FORT LITTLETON AND
GREENCASTLE.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 174 AND 187...I-70 BETWEEN
MILE MARKERS 151 AND 153...I-81 BETWEEN MILE MARKERS 1 AND 11.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 522.

LAT...LON 3993 7825 3998 7822 4011 7793 4006 7786
      4009 7784 3972 7755 3972 7799

FORECASTER: MARTIN
Local storm report, Aug 14, 8:30 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
830 PM EDT TUE AUG 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             ELIZABETHTOWN           40.15N  76.60W
08/14/2012  E0.88 INCH       LANCASTER          PA   PUBLIC

0730 PM     HAIL             STATE COLLEGE           40.79N  77.86W
08/14/2012  M0.75 INCH       CENTRE             PA   PUBLIC

            PSU MET STUDENT REPORTED PENNY SIZE HAIL AT MARTIN
            STREET AND ON AARON DRIVE

0735 PM     HAIL             2 N SPRING GROVE        39.91N  76.86W
08/14/2012  M0.50 INCH       YORK               PA   TRAINED SPOTTER

0745 PM     HAIL             GRANTVILLE              40.38N  76.65W
08/14/2012  M0.88 INCH       DAUPHIN            PA   TRAINED SPOTTER

0816 PM     HAIL             LEWISBERRY              40.14N  76.86W
08/14/2012  M0.70 INCH       YORK               PA   TRAINED SPOTTER

&&

EVENT NUMBER CTP1200398 CTP1200399 CTP1200397 CTP1200396 CTP1200400

MACH

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 8:05 PM EDTSpecial Weather StatementCTPSchuylkill25 min
Aug 14, 8:09 PM EDTSpecial Weather StatementCTPDauphin36 min
Aug 14, 8:17 PM EDTSpecial Weather StatementCTPAdams28 min
Aug 14, 8:21 PM EDTSpecial Weather StatementCTPJuniata24 min
Aug 14, 8:25 PM EDTSpecial Weather StatementCTPClinton35 min
Aug 14, 8:29 PM EDTSpecial Weather StatementCTPFranklin, Fulton31 min
Aug 14, 8:38 PM EDTSevere Thunderstorm WarningCTPJuniata, Snyder37 min
Aug 14, 9:02 PM EDTSpecial Weather StatementCTPFranklin58 min
Aug 14, 9:24 PM EDTAreal Flood AdvisoryCTPJuniata, Perry, Snyder3 hr
Aug 14, 9:25 PM EDTSpecial Weather StatementCTPAdams35 min
Aug 14, 9:31 PM EDTSpecial Weather StatementCTPCumberland44 min
Aug 14, 9:33 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin57 min
Aug 14, 9:56 PM EDTSpecial Weather StatementCTPDauphin34 min
Aug 14, 10:12 PM EDTFlash Flood WarningCTPCumberland, Dauphin, Perry3 hr
Aug 14, 10:43 PM EDTSpecial Weather StatementCTPDauphin, Lebanon, York62 min
Aug 14, 11:50 PM EDTSpecial Weather StatementCTPLancaster40 min
Aug 15, 6:12 PM EDTSpecial Weather StatementCTPCameron63 min
Aug 15, 6:42 PM EDTSpecial Weather StatementCTPMifflin33 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.